Alert archive / Kansas / Flash Flood Warnings in 2015
Flash Flood Warning 70, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 21, 2015, 7:03 AM CDT for Cherokee County, Crawford County, Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2015, 7:03 AM CDT (12:03 UTC)
- Expired
- Jul 21, 2015, 1:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cherokee County, KS, Crawford County, KS
The radar
The Tulsa radar (KINX), 137 km from the middle of the area, began a volume at 12:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.1 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 407 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
117
WGUS53 KSGF 211203
FFWSGF
KSC021-037-211800-
/O.NEW.KSGF.FF.W.0070.150721T1203Z-150721T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
703 AM CDT TUE JUL 21 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN CHEROKEE COUNTY IN SOUTHEAST KANSAS...
SOUTHWESTERN CRAWFORD COUNTY IN SOUTHEAST KANSAS...
* UNTIL 100 PM CDT.
* AT 658 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS ALONG THE ROUTE 400 CORRIDOR OF
NORTHWEST CHEROKEE COUNTY AND SOUTHWEST CRAWFORD COUNTY HAS
RECEIVED UP TO TWO INCHES OF RAIN IN A SHORT AMOUNT OF TIME. THIS
HEAVY RAIN WILL CREATE FLASH FLOODING ALONG LIGHTNING AND CHERRY
CREEKS...ALONG WITH THEIR SMALLER TRIBUTARIES.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. LOCATIONS IN THE WARNING INCLUDE...CARONA...HALLOWELL...
MCCUNE...ROSELAND...SCAMMON...SHERMAN...SHERWIN...SKIDMORE AND WEST
MINERAL. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE
ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
HIGHWAY 7 AT LITTLE CHERRY CREEK NORTH OF COLUMBUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
LAT...LON 3746 9510 3746 9508 3740 9490 3737 9484
3734 9481 3726 9481 3723 9484 3714 9496
3711 9504 3712 9508 3738 9508 3739 9509
$$
CRAMER1 follow-up statement
223
WGUS73 KSGF 211757
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1257 PM CDT TUE JUL 21 2015
KSC021-037-211807-
/O.EXP.KSGF.FF.W.0070.000000T0000Z-150721T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHEROKEE KS-CRAWFORD KS-
1257 PM CDT TUE JUL 21 2015
...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHWESTERN CHEROKEE AND
SOUTHWESTERN CRAWFORD COUNTIES...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3746 9510 3746 9508 3740 9490 3737 9484
3734 9481 3726 9481 3723 9484 3714 9496
3711 9504 3712 9508 3738 9508 3739 9509
$$
HATCHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 6:23 AM CDT, 40 minutes earlier.
Area forecast discussion, Jul 21, 6:23 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 623 AM CDT Tue Jul 21 2015 ...AVIATION UPDATE... .SYNOPSIS... Issued at 238 AM CDT TUE JUL 21 2015 Convection has shifted south of the area tonight with main area of concentration across northern Oklahoma and Arkansas. Have removed QPF for the overnight hours with minor pops across the south and southwest CWA. Still quite muggy across the forecast area with dew points hovering in the upper 60s to mid 70s and temperatures in the low to mid 70s. Effective frontal boundary has shifted south into northern Arkansas and was serving as the focus for ongoing convection. A secondary front was located over northern Missouri with quite a bit drier air behind that boundary with dew points in the low to mid 60s. Forecast focus will be with convection chances over the next few days as the front will begin to meander back to the north. && .SHORT TERM...(Today and Tonight) Issued at 238 AM CDT TUE JUL 21 2015 Some of that aforementioned drier air will begin to make it into the forecast area today/tonight as surface high pressure builds down into the region. Southern Missouri will be in that transition zone between the drier air and the soupy air and we can't rule out some scattered convection today there, but the majority of convection today should remain to our south across Oklahoma and Arkansas. Don't have to worry about the heat index across the area today with that drier air mass moving in. Surface high pressure will begin to shift east of the area tonight and may begin to see some more of that moisture begin to creep back into the area on the western side of the surface ridge over extreme southeast Kansas into the southwest corner of MO. Will have a bit higher pops over that region during the nighttime. .LONG TERM...(Wednesday through Monday) Issued at 238 AM CDT TUE JUL 21 2015 Things will become more unsettled early on in the long term period. That moisture will stream back into the region full force on Wednesday and a warm front will lift back into the area. Instability will increase during the afternoon as a result and thunderstorm chances will be more widespread. As we head into Wednesday night, the low level jet will increase and interact with a west to east frontal boundary in the Plains with a thunderstorm complex likely to develop just to our northwest. This will track across our area late Wednesday night into Thursday with our highest forecast QPF expected over central Missouri. The upper level ridge will begin to amplify over the Plains Thursday night into Friday with our eastern CWA still on the eastern side of that ridge and having the possibility of continued convection chances. The ridge is expected to expand northeastward over the area this weekend lending to more hot and humid conditions and the potential for future heat related products. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday Morning) Pilots flying in and out of the southwest Missouri airports should monitor radar trends today and tonight. Showers and thunderstorms were stationary west of Ozarks this morning, and were not showing much indication of impacting the airports. However, the chances are not zero, as some of the short term models actually brings the rain into southern Missouri later this morning and afternoon. Look for light northeast breezes under mostly cloudy skies today. Safe travels. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SYNOPSIS...Lindenberg SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Cramer
Hazardous weather outlook, Jul 21, 3:44 AM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 344 AM CDT TUE JUL 21 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-220845- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 344 AM CDT TUE JUL 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS SOUTHERN AND SOUTHWEST MISSOURI INTO EXTREME SOUTHEAST KANSAS. NO SEVERE STORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BECOME MORE WIDESPREAD ON WEDNESDAY INTO THURSDAY AS A FRONT LIFTS BACK INTO THE AREA AND INSTABILITY INCREASES ACROSS THE REGION. HEAVY RAIN WILL BE THE MAIN RISK WITH THESE STORMS...ESPECIALLY LATE WEDNESDAY NIGHT INTO THURSDAY. AFTERNOON HEAT INDEX VALUES WILL THEN AGAIN APPROACH 100 DEGREES BY THE END OF THIS WEEK INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Local storm report, Jul 21, 5:22 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
522 AM CDT TUE JUL 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG THOMASVILLE 36.79N 91.53W
07/20/2015 OREGON MO LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED A TREE DOWN NEAR THOMASVILLE.
TIME ESTIMATED BY RADAR.
&&
BURCHFIELDNearby
Flash Flood Warnings in Kansas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.